Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 37, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Oct 24, 2015, 4:14 AM EDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2015, 4:14 AM EDT (08:14 UTC)
- Expired
- Oct 25, 2015, 4:33 AM EDT
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
100 WHUS73 KAPX 240814 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 414 AM EDT SAT OCT 24 2015 LHZ345-346-LMZ323-341-342-344-345-LSZ322-241615- /O.UPG.KAPX.SC.Y.0068.000000T0000Z-151025T1000Z/ /O.NEW.KAPX.GL.W.0037.151024T0814Z-151025T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 414 AM EDT SAT OCT 24 2015 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ347-348-LSZ321-241615- /O.UPG.KAPX.SC.Y.0068.000000T0000Z-151025T1000Z/ /O.NEW.KAPX.GL.W.0037.151024T0814Z-151025T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 414 AM EDT SAT OCT 24 2015 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-LMZ346-241615- /O.CON.KAPX.SC.Y.0068.000000T0000Z-151025T1000Z/ STURGEON POINT TO ALABASTER MI-MANISTEE TO POINT BETSIE MI- 414 AM EDT SAT OCT 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
5 follow-up statements
100 WHUS73 KAPX 241415 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1015 AM EDT SAT OCT 24 2015 LHZ345-346-LMZ323-341-342-344-345-LSZ322-242215- /O.CON.KAPX.GL.W.0037.000000T0000Z-151025T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1015 AM EDT SAT OCT 24 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ347-348-LSZ321-242215- /O.CON.KAPX.GL.W.0037.000000T0000Z-151025T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1015 AM EDT SAT OCT 24 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-LMZ346-242215- /O.CON.KAPX.SC.Y.0068.000000T0000Z-151025T1000Z/ STURGEON POINT TO ALABASTER MI-MANISTEE TO POINT BETSIE MI- 1015 AM EDT SAT OCT 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
454 WHUS73 KAPX 241928 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 328 PM EDT SAT OCT 24 2015 LHZ345-346-LMZ323-341-342-344-345-LSZ322-250330- /O.CON.KAPX.GL.W.0037.000000T0000Z-151025T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 328 PM EDT SAT OCT 24 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ347-348-LSZ321-250330- /O.CON.KAPX.GL.W.0037.000000T0000Z-151025T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 328 PM EDT SAT OCT 24 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-LMZ346-250330- /O.CON.KAPX.SC.Y.0068.000000T0000Z-151025T1000Z/ STURGEON POINT TO ALABASTER MI-MANISTEE TO POINT BETSIE MI- 328 PM EDT SAT OCT 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
172 WHUS73 KAPX 250239 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1039 PM EDT SAT OCT 24 2015 LHZ345-346-LMZ323-341-342-344-345-LSZ322-251000- /O.CAN.KAPX.GL.W.0037.000000T0000Z-151025T0600Z/ /O.EXA.KAPX.SC.Y.0068.000000T0000Z-151025T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1039 PM EDT SAT OCT 24 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-LSZ321-251000- /O.CON.KAPX.GL.W.0037.000000T0000Z-151025T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1039 PM EDT SAT OCT 24 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-LMZ346-251000- /O.CON.KAPX.SC.Y.0068.000000T0000Z-151025T1000Z/ STURGEON POINT TO ALABASTER MI-MANISTEE TO POINT BETSIE MI- 1039 PM EDT SAT OCT 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
125 WHUS73 KAPX 250747 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 347 AM EDT SUN OCT 25 2015 LSZ321-251000- /O.CAN.KAPX.GL.W.0037.000000T0000Z-151025T1000Z/ /O.EXA.KAPX.SC.Y.0068.000000T0000Z-151025T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 347 AM EDT SUN OCT 25 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-251000- /O.CON.KAPX.GL.W.0037.000000T0000Z-151025T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 347 AM EDT SUN OCT 25 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-349-LMZ323-341-342-344>346-LSZ322-251000- /O.CON.KAPX.SC.Y.0068.000000T0000Z-151025T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 347 AM EDT SUN OCT 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
138 WHUS73 KAPX 250833 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 433 AM EDT SUN OCT 25 2015 LHZ347-348-251500- /O.CAN.KAPX.GL.W.0037.000000T0000Z-151025T1000Z/ /O.EXB.KAPX.SC.Y.0068.000000T0000Z-151025T1500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 433 AM EDT SUN OCT 25 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-LMZ323-341-344>346-250945- /O.CAN.KAPX.SC.Y.0068.000000T0000Z-151025T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 433 AM EDT SUN OCT 25 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ342-LSZ321-322-251200- /O.EXT.KAPX.SC.Y.0068.000000T0000Z-151025T1200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 433 AM EDT SUN OCT 25 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 24, 4:09 AM EDT, 5 minutes earlier.
Area forecast discussion, Oct 24, 4:09 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
409 AM EDT SAT OCT 24 2015
.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 407 AM EDT SAT OCT 24 2015
IMPACTFUL WEATHER: PERIODS OF RAIN AND DRIZZLE. CHANCE OF THUNDER.
SYNOPTIC PATTERN AND OBSERVATIONS:
UPPER LEVEL RIDGING HAS MOVED OVER THE EAST COAST WHILE TROUGHING
WAS PROGRESSING THROUGH THE WESTERN GREAT LAKES. NRN MICHIGAN IS
BURIED WITHIN THE LOW TO MID LEVEL WAA AND STRONG SOUTHERLY WINDS
JUST ABOVE THE SFC. THE FIRST WAVE OF RAINFALL WAS PUSHING THROUGH
NE LOWER AND EASTERN UPPER...IN THE STRONGEST FORCING FROM WAA AS
WELL AS UPPER DIVERGENCE IN LEFT EXIT REGION OF 100+ KT UPPER JET.
THE JET IS EASILY IDENTIFIED ON LATEST WATER VAPOR IMAGERY AS
DARKENING/DRYING SHOVING IT'S WAY INTO NRN MICHIGAN...PUTTING A
TEMPORARY QUELL ON THE RAINFALL. THERE WERE STILL A FEW SPOTS OF
LIGHT RAIN OUT THERE...WITH A POCKET OF HEAVIER SHOWERS MOVING NE
THROUGH SRN LAKE MICHIGAN. CLOUDS WERE LOWERING...WHILE THE LOWEST
AND MOST DREARY CLOUDS AND ASSOCIATED DRIZZLE WAS STILL OUT WEST OF
US...BUT MAKING IT'S WAY TOWARD NRN MICHIGAN. UPSTREAM...ADDITIONAL
ARCING BAND OF SHOWERS WAS SEEN WORKING THROUGH WISCONSIN WITH THE
MAIN SHORTWAVE...DPVA AND DEFORMATION...WHILE THERE WERE SOME MORE
SCATTERED SHOWERS ALONG THE SYSTEM COLD FRONT DRAPED ACROSS EASTERN
IOWA AND NRN MO.
SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:
THE FIRST WAVE OF RAINFALL WILL EXIT EAST OF NE LOWER OVER THE NEXT
COUPLE OF HOURS...WHILE ADDITIONAL LIGHT RAINS AND DRIZZLE ARE
EXPECTED TO DEVELOP/MOVE INTO THE REGION THROUGH THE MORNING. THE
SYSTEM SURFACE LOW PRESSURE CROSSES EASTERN LAKE SUPERIOR THIS
AFTERNOON...ALLOWING THE COLD FRONT TO CROSS US MAINLY BETWEEN 1 PM
AND 5 PM. SHOWERS AND EXPECTED TO DEVELOP ALONG THIS FRONT...WHILE
THERE MAY BE A FEW HOLES BREAKING INTO THE OVERCAST. WE ARE ALSO
EXPECTED TO ADVECT UPPER 50S AND LOWER 60S JUST AHEAD OF THE
FRONT...WITH MAYBE 400-600 J/KG FOR A CHANCE AT THUNDER. A STRONG
WIND ENVIRONMENT WILL BE IN PLACE...BUT THE INSTABILITY WILL BE SO
SMALL THERE IS NO EXPECTATION OF SEVERE WEATHER. WINDS EXPECTED TO
GET A LITTLE GUSTY WITH THIS FRONT...AS WINDS SHIFT FROM SSE TO SW.
RAINFALL ENDS AFTER THIS FRONTAL PASSAGE...THEN A SECONDARY
TROUGH/FRONT ARRIVES IN EASTERN UPPER/NW LOWER LATE THIS
AFTERNOON...AND THIS EVENING FOR NE LOWER. THE DEFORMATION RAINS
WILL SWEEP INTO NW LOWER AND EASTERN UPPER BEFORE WANING INTO THE
EVENING AS THE SFC LOW LIFTS FURTHER AWAY. WINDS WILL INCREASE EVEN
MORE THROUGH EVENING...ESPECIALLY COASTAL LOCATIONS OF WHITEFISH BAY
AND LAKE MICHIGAN DUE TO INCREASING OVERLAKE INSTABILITY. THE
PRESSURE GRADIENT SHOULD BE TIGHT ENOUGH FOR 30-35 MPH GUSTS. THESE
WINDS WEAKEN...BUT REMAIN GUSTY THROUGH THE REMAINDER OF THE
NIGHT.
&&
.SHORT TERM...(SUNDAY THROUGH MONDAY NIGHT)
ISSUED AT 407 AM EDT SAT OCT 24 2015
...MOSTLY CLOUDY WITH CHANCES FOR SHOWERS FOR SOME AREAS...
A WEAK AREA OF HIGH PRESSURE WILL BE ACROSS THE REGION SUNDAY BUT
OVER LAKE INSTABILITY WILL CONTINUE TO GENERATE CLOUDS ACROSS MUCH
OF NORTHWEST LOWER AND EASTERN UPPER. MEANWHILE...CLOUDS SHOULD
PARTIALLY CLEAR OUT ACROSS SOUTHEAST ZONES. MODELS ARE THEN IN
GENERAL AGREEMENT THAT A SHORT WAVE WILL BRING A RIBBON OF SHOWERS
ACROSS EASTERN UPPER AND FAR NORTHERN LOWER OVERNIGHT SUNDAY INTO
MONDAY. TEMPERATURES WILL BE RIGHT ABOUT SEASONAL AVERAGES.
&&
.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 407 AM EDT SAT OCT 24 2015
...RAIN LIKELY MOVING IN FOR MIDWEEK THEN TURNING COLDER...
SHORT WAVE RIDGING TUESDAY WILL GIVE WAY TO INCREASING MOISTURE FROM
THE COMBINATION OF THE REMNANTS OF HURRICANE PATRICIA FROM THE
SOUTHWEST AND NORTHERN STREAM ENERGY DROPPING DOWN FROM CANADA. SO
EXPECT RAIN CHANCES TO INCREASE TUESDAY NIGHT AND BECOME LIKELY
WEDNESDAY INTO WEDNESDAY NIGHT. IT THEN LOOKS COLD ENOUGH BY
THURSDAY TO RESULT IN SNOW SHOWERS TO ENTER INTO THE MIX. ANOTHER
NARROW RIDGE OF HIGH PRESSURE SHOULD THEN DRY THINGS OUT FRIDAY.
TEMPERATURES WILL REMAIN NEAR SEASONAL AVERAGES THROUGH WEDNESDAY
THEN DROP DOWN TO SEVERAL DEGREES BELOW FOR THURSDAY INTO FRIDAY
(MAINLY DURING THE DAY).
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1151 PM EDT FRI OCT 23 2015
STRONG WARM ADVECTION ALOFT IS PRODUCING A STRONG INVERSION SO
WILL EXPECT THAT HIGHER WINDS WILL BE WITHIN 2000 FEET OF THE
SFC. SO LLWS WILL OCCUR MOST OF THE NIGHT AND INTO THE MORNING THE
NEXT MORNING, UNTIL THE COLD FRONT BEGINS TO MIX THE MOMENTUM.
MOISTURE TRAPPED BELOW THE INVERSION OVERNIGHT WILL BRING VSBYS
AND CIGS DOWN INTO THE MVFR/IFR AND IFR/LIFR CATEGORIES
RESPECTIVELY. WILL SEE SOME IMPROVEMENT AS THE COLD FRONT BEGINS
TO MOVE INTO THE REGION AND ALLOW SOME MIXING BY THE AFTERNOON.
HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION DURING THE
EVENING, AND WE SHOULD BE GETTING VFR CONDITIONS EVERYWHERE.
&&
.MARINE...
ISSUED AT 407 AM EDT SAT OCT 24 2015
...GALES LATE THIS AFTERNOON AND TONIGHT...
SFC LOW PRESSURE AND A WARM FRONT LIFTS INTO THE REGION
TODAY...WHICH WILL BE FOLLOWED BY A COLD FRONT LATER THIS AFTERNOON
AND THIS EVENING. PERIODIC RAINFALL EXPECTED OVER THIS TIME. HIGH
END ADVISORY WINDS WILL BE COMMON AHEAD OF THE COLD FRONT...BUT A
TIGHTER PRESSURE GRADIENT AND GROWING OVERLAKE INSTABILITY BEHIND IT
WILL RESULT IN 40KTS OR SO ACROSS WHITEFISH BAY AND PRESQUE
ISLE...WITH LOWER END GALES EXPECTED MOST OTHER NEARSHORES. WINDS
THEN START TO SUBSIDE FOR THE REMAINDER OF THE NIGHT...AND
ESPECIALLY SUNDAY THROUGH MONDAY AND EVEN INTO TUESDAY AS HIGH
PRESSURE WILL BE THE DOMINANT FEATURE.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING UNTIL 2 AM EDT SUNDAY FOR LHZ345-346.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR LHZ349.
GALE WARNING UNTIL 6 AM EDT SUNDAY FOR LHZ347-348.
LM...GALE WARNING UNTIL 2 AM EDT SUNDAY FOR LMZ323-341-342-344-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR LMZ346.
LS...GALE WARNING UNTIL 2 AM EDT SUNDAY FOR LSZ322.
GALE WARNING UNTIL 6 AM EDT SUNDAY FOR LSZ321.
&&
NEAR TERM...DICKSON
SHORT TERM...SULLIVAN
LONG TERM...SULLIVAN
AVIATION...JSL
MARINE...DICKSONHazardous weather outlook, Oct 24, 4:12 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 412 AM EDT SAT OCT 24 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-250815- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 412 AM EDT SAT OCT 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WIND GUSTS ARE EXPECTED OVER MOST OF THE NEARSHORE WATERS OF THE GREAT LAKES THIS AFTERNOON AND TONIGHT. PLEASE SEE THE LATEST MARINE FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. SMD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.